Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Kansas City, MO

August 6, 2018Henry County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 6, 2018, 6:28 PM CDT for Henry County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 6:28 PM CDT (23:28 UTC)
Expired
Aug 6, 2018, 6:45 PM CDT
In force
17 min
Issued by
NWS Kansas City, MO

County Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WWUS83 KEAX 062328
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
628 PM CDT MON AUG 6 2018
 
MOZ054-062345-
Henry MO-
628 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY UNTIL
645 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Deepwater, or 11 miles southeast of Clinton, moving
east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Coal, Brownington, Tightwad and Truman Lake. 

LAT...LON 3820 9372 3821 9378 3836 9370 3841 9352
      3821 9353 3821 9354 3822 9356 3821 9357
      3820 9356
TIME...MOT...LOC 2328Z 271DEG 26KT 3828 9361 

$$

Welsh

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:46 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 6, 2:46 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
246 PM CDT Mon Aug 6 2018

.Discussion...
Issued at 245 PM CDT MON AUG 6 2018

A mid level shortwave trough provided enough lift this morning to
keep the remnant cloud coverage this morning and early afternoon to
keep temperatures much lower than previously forecasted. Satellite
observations indicate there will be some clearing pushing over our
area in the next few hours so temps will most likely still get into
the low to mid 90s, but we may escape the upper 90s. This drop in
temperature also decreased the heat index values down below 100
degrees in most locations.  A diffuse boundary is currently located
over northern MO in a SW-NE like orientation and will provide the
main focus for convection late this evening and into overnight.
There appears to be two rounds of convection in the next 24 hours,
with the first occurring late this afternoon into the evening as
storms form over SE Nebraska and advect into NW Missouri after
sunset. This complex of storms will likely be well into the
convective cycle as it moves into Missouri and will be relatively
high based.  MLCAPE values may reach up near 1500-2000 J/kg and
there will be 0-6km bulk shear values near 30kts.  This will create
a brief chance of strong to low end severe weather with isolated
strong winds being the main threat due to a very steep low level
lapse rates with an inverted V type sounding and DCAPE > 1000 J/kg.
This first round of precip will stay mainly north of HWY 36 as it
advects east.  The second round of storms will have stronger forcing
along a weak warm front over northern KS that will be enhanced by a
developing LLJ overnight. This boundary will be enhanced by an upper
level shortwave which will lead to a sustained line of storms than
the first round. This boundary will work its way down through are
area following the LLJ as it pushes through the KC Metro area early
in the morning on Tuesday.  The CAPE will be mostly elevated when
this boundary pushes through, limiting any severe weather chances,
but may provide some isolated to scattered thunderstorms embedded in
the scattered showers.  This boundary looks to stall over our area
tomorrow morning keeping PoPs in the forecast through the afternoon.
Due to the high based nature of these storms the QPF will not be
drought busting, but a widespread 0.25-.5" of rainfall is expected
over the region.

Upper level ridging will build over the Rockies mid week keeping our
area on the edge in a NW to N flow aloft through the rest of the
forecast period. Higher pressure will build into the region on the
backside of this boundary keeping our forecast relatively cool and
dry through the weekend.  GFS does show some signals of diurnal
convection over central MO, but other models have a stronger capping
inversion and keep us dry.  Due to this uncertainty any PoPs on Wed
remain on the lower end. The next chance to any PoPs over the region
is when a shortwave trough pushes into northern MO Friday morning,
but this signal is not strong throughout the models and so there is
still some uncertainty in the PoPs. Temperatures will remain in the
upper 80s to lower 90s through the forecast with light winds out of
the north.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1222 PM CDT MON AUG 6 2018

VFR conditions are expected throughout the period, but
thunderstorm activity could be an issue over the region late this
evening into late tomorrow morning. A frontal boundary will be
pushing through this evening with two possible rounds of storms,
one in the late evening and then a second round just after
midnight into the morning. The second round will be more
widespread in coverage and lightning. The storms will push south
and east of the terminals by the late morning, but central MO
could still have storms effecting aviation.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Barham
Aviation...Barham
Hazardous weather outlook, Aug 6, 3:40 AM CDT, 14 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
340 AM CDT Mon Aug 6 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-070845-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
340 AM CDT Mon Aug 6 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Heat indices this afternoon will range from 100 to 103. Storms
 are expected this evening and tonight, some which could become
 strong.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Storms may linger into Tuesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Aug 6, 5:50 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
550 PM CDT MON AUG 6 2018

MOZ006-007-015-016-062315-
Putnam MO-Grundy MO-Mercer MO-Sullivan MO-
550 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY...
SOUTHWESTERN PUTNAM...SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN
COUNTIES UNTIL 615 PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Spickard, or 17 miles northwest of Milan, moving
northeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Milan, Newtown, Lucerne, Harris and Osgood.

LAT...LON 4019 9341 4034 9351 4053 9323 4024 9304
      4019 9320
TIME...MOT...LOC 2250Z 244DEG 20KT 4030 9343

Welsh
Special weather statement, Aug 6, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
628 PM CDT MON AUG 6 2018

MOZ054-062345-
Henry MO-
628 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY UNTIL
645 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Deepwater, or 11 miles southeast of Clinton, moving
east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Coal, Brownington, Tightwad and Truman Lake.

LAT...LON 3820 9372 3821 9378 3836 9370 3841 9352
      3821 9353 3821 9354 3822 9356 3821 9357
      3820 9356
TIME...MOT...LOC 2328Z 271DEG 26KT 3828 9361

Welsh

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:50 PM CDTSpecial Weather StatementEAXSullivan25 min
Aug 6, 6:34 PM CDTSpecial Weather StatementEAXAtchison26 min
Aug 6, 6:37 PM CDTSpecial Weather StatementEAXPutnam23 min
Aug 6, 6:42 PM CDTSevere Thunderstorm WarningEAXAtchison33 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.